Methadone withdrawal symptoms

Methadone Withdrawal.

 

Yet Methadone withdrawal is fairly similar to coming off Heroin or prescription opioid medications, its intensity is much more severe and it takes no less than 14 to subside the most major symptoms. The process of detoxification from Methadone must be undertaken only under professional  medical supervision.

 

Methadone withdrawal symptoms

The symptoms of withdrawal (discontinuation of administration of Methadone) are:

  • enlarged pupils,
  • nervousness, anxiety,
  • irritability,
  • insomnia,
  • hot-cold flashes,
  • excessive perspiration,
  • chills,
  • goosebumps,
  • 'runny' nose and watery eyes,
  • severe muscle pain,
  • sore joints,
  • muscle spasms,
  • abdominal cramps,
  • nausea, vomiting, diarrhea,
  • extreme fatigue.

methadone withdrawalSymptoms appear 24-48 hours after the last dose and increase in intensity for six days. These symptoms may last for between 14 and 28 days.

Severity of withdrawal symptoms depend on many factors, particularly: dose of Methadone, duration of use, interval between doses, combinations with other drugs, general health condition.

People who have been addicted to both heroin and methadone say that methadone withdrawal is far more disruptive than that of heroin.  Indeed,  methadone withdrawal is a very agonizing process. We strongly recommend the ones who are addicted to Methadone not to try quitting the drug on their own. Without special medical help Methadone detoxification is dangerous and can result  in convulsions and seizures.

If the dose of Methadone is high enough the unsupervised withdrawal may even cause death.